MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM 3-FLUTED DRILL BITQC/200MM

OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM 3-FLUTED DRILL BITQC/200MM
Catalog Number 03.120.041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, a drill bit was found broken during decontamination.There were no patient and procedure involvement.This report is for one (1) 2.8mm 3-fluted drill bitqc/200mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the received drill bit shows that approximately 17 mm from the fluted tip section is broken off.The broken off portion is missing.On the shaft are slightly scratches visible.The received condition of the device is concordant with the complaint description and the complaint condition is confirmed.Based on the provided information we are not able to determine the exact cause of this complaint.The used material was stainless steel 440 a per iso 7153 as required and the measured harness was with 54.4 ¿ 54.7 hrc within the specification of 50 +5/0 hrc.The broken surface is homogenous what indicates material conformity as well.By the evidence that this device was used successfully over its 4 (four) years of lifespan and the damages are clearly caused post manufacturing we can conclude that the cause of failure is not due to any manufacturing non-conformance's.We only can assume that a mechanical overloading situation, for example metallic contact or lateral stress, has caused the breakage.The root cause was identified during the performed evaluation and therefore the in the investigation flow listed remaining investigation steps are not required.Please also note; blunt drill bits require more mechanical power during the application, check instruments for sound surfaces, and correct adjustment and function.Do not use severely damaged instruments, instruments with unrecognizable markings, corrosion, or blunt cutting surfaces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot part: 03.120.041, lot: 9485127 , manufacturing site: (b)(4), release to warehouse date: 06.May 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Only top level of the device history record reviewed as sub-components are not lot tracked.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM 3-FLUTED DRILL BITQC/200MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8619979
Report Number8030965-2019-64080
Device Sequence Number2173004
Product Code HTW
UDI-Device Identifier07611819996311
UDI-Public(01)07611819996311
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.120.041
Device Lot Number9485127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1